Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 139, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 20, 2002, 7:53 PM CDT for Cimarron County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2002, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 20, 2002, 8:20 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 210053
SVRAMA
OKC025-210120-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
753 PM CDT THU JUN 20 2002
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CIMARRON COUNTY IN THE OKLAHOMA PANHANDLE
* UNTIL 820 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR KENTON...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
KENTON AND BLACK MESA PARK
NICKEL SIZE HAIL...70 MPH WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3699 10299 3653 10295 3664 10277 3697 10267
3699 10287
SLATTERYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM CDT, 4 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT THU JUN 20 2002 REMNANTS OF NOCTURNAL OUTFLOW BOUNDARIES EXISTED ACROSS THE EXTREME WESTERN AND NORTHERN PANHANDLE REGION AT THIS TIME. CLOUD COVER HAS DECREASED AND ALLOWED PLENTY OF INSOLATION TO REACH THE SURFACE. ABOVE MOS TEMPERATURES THIS AFTERNOON COULD BE ENOUGH TO BREAK THE CAP...UNLEASHING THE MOIST AND UNSTABLE AIRMASS IN THE AREA. CURRENT SCENERIO INDICATED ISOLATED TO SCATTERED THUNDERSTORMS... DEVELOPING ALONG THE EXISTING BOUNDARIES. WIND PROFILES SHOULD STEER THIS ACTIVITY SLOWLY NORTHEAST ACROSS THE NORTHWEST HALF OF PANHANDLE REGION. REGARDING SEVERE POTENTIAL...DIRECTIONAL SHEAR IS ADEQUATE BUT WINDS ALOFT ARE WEAK. DAMAGING WINDS AND LARGE HAIL COULD OCCUR WITH THE STRONGEST STORMS. WHILE A WEAK RIDGE STRETCHES ACROSS THE SOUTHERN HIGH PLAINS FRIDAY THROUGH SATURDAY...A GREAT BASIN UPPER LOW WILL ROTATE SEVERAL SHORTWAVES TOWARDS THE CENTRAL AND NORTHERN PLAIN STATES. SOME OF THAT ENERGY COULD CLIP THE NORTHWEST SECTIONS OF THE AREA...KEEPING A LOW CHANCE OF RAIN INTO THE EARLY WEEKEND. THIS UPPER LOW EVENTUALLY LIFTS INTO THE NORTHERN PLAINS WHILE THE RIDGE STRENGTHENS OVERHEAD. THOUGH DEWPOINTS SHOULD REMAIN HIGH WITHIN THE SHALLOW MOIST LAYER...THE LACK OF LOW LEVEL FORCING AND WEAK SUBSIDENCE ALOFT SHOULD LIMIT ANY POTENTIAL FOR RAIN SUNDAY THROUGH TUESDAY. FCSTID = 8 AMARILLO 65 91 64 92 / 20 10 20 10 BEAVER 66 95 63 95 / 20 20 20 20 BOISE CITY 63 92 62 93 / 30 10 30 10 BORGER 65 92 64 93 / 20 10 20 10 BOYS RANCH 65 93 64 95 / 30 10 20 10 CANYON 65 91 64 92 / 20 10 20 10 CLARENDON 66 92 65 93 / 20 10 10 10 DALHART 64 92 62 94 / 30 10 30 10 GUYMON 64 95 62 96 / 30 20 30 20 HEREFORD 64 90 63 93 / 20 10 20 10 LIPSCOMB 67 93 64 93 / 20 10 20 10 SHAMROCK 68 93 65 93 / 10 00 10 00 WELLINGTON 68 94 66 94 / 10 00 10 00 .AMA... TX...NONE. OK...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.